Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 119, NWS Atlanta, GA

April 4, 2011Clayton County, Cobb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2011, 11:10 PM EDT for Clayton County, Cobb County, Fulton County, Georgia. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 11:10 PM EDT (03:10 UTC)
Expired
Apr 5, 2011, 12:15 AM EDT
In force
65 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Cobb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 11:20 PM EDTTSTM WND DMGMableton, GACOBB COUNTY 911 RELAYED REPORTS OF SEVERAL TREES AND POWERLINES DOWN IN THE MABLETON AREA.
Apr 4, 11:20 PM EDTNON-TSTM WND DMGMableton, GACOBB COUNTY 911 RELAYED REPORTS OF SEVERAL TREES AND POWERLINES DOWN IN THE MABLETON AREA.
Apr 4, 11:23 PM EDTHAIL 1Smyrna, GAAMATEUR RADIO OPERATOR REPORTS QUARTER SIZED HAIL IN SMYRNA.
Apr 4, 11:31 PM EDTTSTM WND DMGMidtown, GAPUBLIC REPORTS DOWNED TREES AND POWER OUTAGES IN MIDTOWN.
Apr 4, 11:45 PM EDTTSTM WND DMG4 Ssw Atlanta Hartsfiel, GAFULTON COUNTY 911 RELAYED REPORTS OF OVER HALF A DOZEN DOWN TREES AND SEVERAL DOWNED POWERLINES NEAR OLD NATIONAL HIGHWAY AND FLAT SHOALS ROAD IN SOUTHERN FULTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:55 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS52 KFFC 050310
SVRFFC
GAC063-067-121-050415-
/O.NEW.KFFC.SV.W.0119.110405T0310Z-110405T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1215 AM EDT

* AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SANDY SPRINGS TO
  9 MILES NORTHWEST OF CHATTAHOOCHEE HILL COUNTRY...MOVING SOUTHEAST
  AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCKHEAD...MIDTOWN...ATLANTA...GRANT PARK-ZOO ATLANTA...PALMETTO...
  EAST POINT...FAIRBURN...UNION CITY...COLLEGE PARK...HAPEVILLE...
  HARTSFIELD-JACKSON AIRPORT...FOREST PARK...RIVERDALE AND LAKE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. 
TORNADOES CAN DEVELOP QUICKLY ALONG THIS LINE OF THUNDERSTORMS AT 
ANY TIME.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY 
MOVED ACROSS NORTH CENTRAL AND NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 
500 AM EDT TUESDAY MORNING FOR CENTRAL AND EAST GEORGIA.

&&

LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
      3381 8462 3397 8457 3400 8425 3396 8427
      3397 8435 3365 8435 3364 8432 3355 8435
      3353 8443 3355 8448 3350 8462 3351 8483
      3355 8483
TIME...MOT...LOC 0308Z 311DEG 38KT 3404 8421 3358 8485

$$
2 follow-up statements
458 
WWUS52 KFFC 050324
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT MON APR 4 2011

GAC063-067-121-050415-
/O.CON.KFFC.SV.W.0119.000000T0000Z-110405T0415Z/
COBB GA-CLAYTON GA-FULTON GA-
1124 PM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR FULTON...NORTHWESTERN CLAYTON AND SOUTHEASTERN COBB COUNTIES...

AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZED HAIL...AND WINDS UP TO 60 MPH. THE STRONGEST STORM WAS LOCATED
BETWEEN MABLETON AND SIX FLAGS...MOVING SOUTHEAST AT 40 MPH.

MOST OF ATLANTA AND THE IMMEDIATELY SURROUNDING COMMUNITIES WILL 
BE AFFECTED BY THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
      3381 8462 3397 8457 3400 8425 3396 8427
      3397 8435 3365 8435 3364 8432 3355 8435
      3353 8443 3355 8448 3350 8462 3351 8483
      3355 8483
TIME...MOT...LOC 0322Z 297DEG 37KT 3379 8455

$$
294 
WWUS52 KFFC 050409
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 AM EDT TUE APR 5 2011

GAC063-067-121-050417-
/O.EXP.KFFC.SV.W.0119.000000T0000Z-110405T0415Z/
COBB GA-CLAYTON GA-FULTON GA-
1209 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR FULTON...NORTHWESTERN CLAYTON
AND SOUTHEASTERN COBB COUNTIES EXPIRES AT 1215 AM EDT...

AT 1203 AM EDT...THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING 
FOR FULTON...NORTHWEST CLAYTON...AND SOUTHEAST COBB COUNTIES HAVE 
MOVED SOUTH AND EAST OUT OF THESE AREAS.  SHOWERS AND THUNDERSTORMS 
WILL CONTINUE FOR THE NEXT HOUR OR SO ACROSS THIS AREA WITH 
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND MODERATE RAIN. 
HOWEVER...SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED IN THESE AREAS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT TUESDAY MORNING
FOR GEORGIA.

LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
      3381 8462 3397 8457 3400 8425 3396 8427
      3397 8435 3365 8435 3364 8432 3355 8435
      3353 8443 3355 8448 3350 8462 3351 8483
      3355 8483
TIME...MOT...LOC 0407Z 297DEG 37KT 3358 8406

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:30 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 4, 9:30 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT MON APR 4 2011

.UPDATE...
MONITORING LINE OF THUNDERSTORMS AS IT PUSHES THROUGH NORTHWEST
GEORGIA. TEMPERATURES COOLING QUICKLY AS SQUALL MOVES
THROUGH...AND HAVE TRIED TO ACCOUNT FOR THAT IN THE EVENING GRIDS.
HAVE MADE A FEW MINOR TWEAKS TO WEATHER GRIDS TO INDICATE WHERE
THE SEVERE POTENTIAL EXISTS OVERNIGHT. WILL BE MAKING PERIODIC
GRID UPDATES AS WE CANCEL COUNTIES OUT OF THE WATCH. NO
SIGNIFICANT UPDATES ARE EXPECTED AT THIS TIME.

31

&&

.PREV DISCUSSION... /ISSUED 758 PM EDT MON APR 4 2011/

..WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY EVENING...
..TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
//ISSUED AT 341 PM EDT MON APR 4 2011//
CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM
THE EAST COAST OF TX TO THE EASTERN GREAT LAKES STATES. THIS PLUME
IS ASSOCIATED WITH A LARGE AND VERY STRONG FRONTAL SYSTEM THAT IS
EXPECTED TO MOVE ACROSS THE ENTIRE EASTERN SEABOARD OVER THE NEXT
24 HOURS. THE MODELS ARE IN GOOD AGREEMENT SHOWING THIS SYSTEM
MOVING INTO NW GA AROUND 00Z-03Z TUE...AND MOVING OUT OF THE STATE
AROUND 12-15Z TUE. MOIST SOUTHERLY WINDS HAVE INCREASED
SIGNIFICANTLY ACROSS THE REGION AHEAD OF THIS FRONT WITH DEWPOINTS
MAINLY IN THE 60S ACROSS THE STATE. THESE STRONG SOUTHERLY WINDS
ARE ALSO HELPING TO ADVECT IN CAPES IN THE 1000-1500 J/KG RANGE THIS
AFTERNOON. TAKE ALL OF THIS AND ADD A STRENGTHENING LOW LEVEL JET
BRINGING IN 50-80KT 0-6KM SHEAR BY 00Z...AND YOU HAVE AN ATMOSPHERE
PRIMED FOR SEVERE THUNDERSTORMS TO DEVELOP. MAIN STORM MODE
CONTINUES TO LOOK LIKE QLCS... WITH THE MAIN THREAT BEING DAMAGING
WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. ONCE THIS SYSTEM MOVES
THROUGH...HIGH PRESSURE BUILDS IN FROM THE TX GULF COAST. THE RIDGE
STAYS OVER THE SOUTHEASTERN U.S. THROUGH THE END OF THE WEEK.

LONG TERM /THURSDAY THROUGH MONDAY/...
//ISSUED AT 341 PM EDT MON APR 4 2011//
AS MENTIONED ABOVE...THE HIGH PRESSURE RIDGE STAYS OVER THE REGION
THROUGH THE END OF THE WEEK. THERE IS A DEVELOPING CLOSED LOW
CENTER THAT MOVES EAST OUT OF THE CENTRAL PLAINS WED NIGHT AND
INTO THE MID ATLANTIC STATES BY FRI AFTERNOON/EVENING. THERE IS A
WEEK FRONT THAT TRIES TO SWEEP THROUGH GA FRI...BUT AS IT PUSHES
INTO THE ESTABLISHED RIDGE...IT DIMINISHES GREATLY. FOR NOW WILL
CONTINUE WITH SLIGHT CHANCE POPS ACROSS THE STATE FOR FRI/SAT.
THE RIDGE CONTINUE TO ROTATE JUST OFF THE GA/FL COAST THROUGH THE
WEEKEND. THERE ARE A FEW WEAK WAVES THAT MOVE THROUGH THE RIDGE
BUT THEY SHOULD BE WEAK ENOUGH TO ONLY INCREASE THE CLOUD COVER.

AVIATION...
00Z UPDATE...
TIMING TOOL INDICATES LINE OF SHRA/TSTM WILL MOVE ACROSS ATL BETWEEN
04-07Z THIS EVENING. EXPECT PREVAILING -SHRA TO MOVE INTO ATLANTA
AREA AROUND 02-03Z AHEAD OF THE LINE OF STORMS...WHICH SHOULD LOWER
CIGS TO AROUND 040-060 FT AT THAT TIME. EXPECT FROPA AT ATL AROUND
06-08Z THIS EVENING WITH MVFR CIGS (BKN015) AT ATL BY 06-07Z IF NOT
SOONER. MVFR CIGS WILL PERSIST THROUGH 14-15Z TUE...THEN EXPECT SKC
BY 18Z. TIGHT PRESSURE GRADIENT SUPPORTS WIND GUSTS TO 25-30KTS FROM
THE SW AHEAD OF THE FRONT DURING THE EVENING... THEN FROM THE NW
AFTER FROPA THROUGH 20-21Z TUE. EXPECT SKC AND DIMINISHING NW WINDS
BY LATE TUE AFTERNOON AND CONTINUING THROUGH WED MORNING.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE WINDS.
MEDIUM TO HIGH CONFIDENCE CIGS/WEATHER.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  64  36  74 / 100  10   0   5
ATLANTA         45  59  40  70 / 100  10   0   5
BLAIRSVILLE     46  60  32  69 / 100  10   5   5
CARTERSVILLE    45  59  33  72 / 100  10   5   5
COLUMBUS        48  64  40  74 /  90   5   0   5
GAINESVILLE     46  62  39  71 / 100  10   5   5
MACON           50  67  34  73 / 100  10   0   5
ROME            46  61  34  73 / 100   5   5   5
PEACHTREE CITY  46  60  30  70 / 100  10   0   5
VIDALIA         58  67  40  72 /  90  50   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN...
MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TOWNS...TROUP...UNION...WALKER...WHITE...
WHITFIELD.

&&

31
Hazardous weather outlook, Apr 4, 9:24 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT MON APR 4 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
924 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS EVENING AND OVERNIGHT. STRONG GUSTY WINDS WILL ALSO
CONTINUE THROUGH TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH INTO NORTHWEST GEORGIA THIS
EVENING... THEN ACROSS THE STATE OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...LARGE HAIL AND
FREQUENT LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE
GREATER SEVERE THUNDERSTORM THREAT THIS EVENING WILL OCCUR ALONG
AND NORTH OF A WEST POINT TO MCDONOUGH TO COMMERCE LINE... THEN
THE THREAT SHIFTS SOUTH OF THAT LINE AFTER MIDNIGHT. GUSTY
SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE APPROACHING COLD
FRONT... THEN STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT.
AS A RESULT... A WIND ADVISORY HAS BEEN POSTED FOR NORTH AND
CENTRAL GEORGIA THROUGH TUESDAY AFTERNOON. REFER TO THE LATEST
WIND ADVISORY STATEMENT FOR MORE INFORMATION.

.DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE DEEP SOUTH OVERNIGHT.
A STRONG MID LEVEL JET WILL PRODUCE HIGH SHEAR AND MODERATE CAPE
VALUES OVER GEORGIA DURING THE EVENING AND OVERNIGHT HOURS. THIS
WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
LARGE HAIL AND FREQUENT LIGHTNING BEING THE MAIN THREAT. THE
STRONG LOW LEVEL WIND SHEAR ALSO INDICATES THE POTENTIAL FOR AN
ISOLATED TORNADO. THE SEVERE STORM THREAT WILL GREATLY DIMINISH
ACROSS NORTH GEORGIA SHORTLY AFTER MIDNIGHT...AND ACROSS CENTRAL
GEORGIA BETWEEN 5 AM AND 7 AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...MAINLY
ACROSS PORTIONS OF NORTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED THROUGH TONIGHT. SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 4, 10:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     4 ESE MORGANTON         34.86N 84.17W
04/04/2011                   FANNIN             GA   PUBLIC

            PUBLIC REPORTED SEVEN TREES DOWN AND DAMAGE TO A CHICKEN
            COOP 4 MILES ESE OF MORGANTON.

&&

AGIBBS
Local storm report, Apr 4, 10:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     CEDARTOWN               34.01N 85.25W
04/04/2011                   POLK               GA   COUNTY OFFICIAL

            POLK COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES TO THE
            NORTH AND EAST OF CEDARTOWN. A TREE TOOK DOWN A POWERLINE
            CAUSING POWER OUTAGES.

&&

RGARCIA
Local storm report, Apr 4, 10:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             BURNT HICKORY RIDGE     34.02N 84.85W
04/04/2011  E1.75 INCH       PAULDING           GA   COUNTY OFFICIAL

            PAULDING COUNTY 911 RELAYED A REPORT OF GOLF BALL SIZED
            HAIL NEAR THE MCCLENDON CREEK SUBDIVISION.

1040 PM     TSTM WND DMG     5 W DALLAS              33.92N 84.93W
04/04/2011                   PAULDING           GA   COUNTY OFFICIAL

            PAULDING COUNTY 911 RELAYED REPORTS OF SEVERAL TREES
            DOWNED ALONG THE BUCHANAN HIGHWAY.

&&

RGARCIA
Local storm report, Apr 4, 10:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     HIAWASSEE               34.95N 83.76W
04/04/2011                   TOWNS              GA   COUNTY OFFICIAL

            TOWNS COUNTY 911 RELAYED A REPORT OF NUMEROUS TREES DOWN
            ACROSS THE COUNTY.

&&

AGIBBS
Local storm report, Apr 4, 11:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             YOUNG HARRIS            34.93N 83.85W
04/04/2011  E1.00 INCH       TOWNS              GA   PUBLIC

            QUARTER SIZED HAIL REPORTED IN YOUNG HARRIS BY THE
            PUBLIC.

&&

AGIBBS
Local storm report, Apr 4, 11:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     3 N CARROLLTON          33.62N 85.08W
04/04/2011                   CARROLL            GA   COUNTY OFFICIAL

            CARROLL COUNTY EMERGENCY MANAGEMENT REPORTS A COUPLE OF
            DOWNED TREES NORTH OF CARROLLTON.

&&

RGARCIA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:26 PM EDTSevere Thunderstorm WarningFFCDade, Walker49 min
Apr 4, 8:43 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker62 min
Apr 4, 9:09 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield51 min
Apr 4, 9:15 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk45 min
Apr 4, 9:17 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield43 min
Apr 4, 9:27 PM EDTSevere Thunderstorm WarningFFCBartow48 min
Apr 4, 9:45 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union45 min
Apr 4, 9:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding, Polk51 min
Apr 4, 9:56 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, Pickens, White49 min
Apr 4, 10:03 PM EDTSevere Thunderstorm WarningFFCHaralson42 min
Apr 4, 10:29 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding46 min
Apr 4, 10:44 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White46 min
Apr 4, 10:52 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton53 min
Apr 4, 10:59 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup31 min
Apr 4, 11:15 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Heard45 min
Apr 4, 11:27 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson48 min
Apr 4, 11:31 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett44 min
Apr 4, 11:33 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Meriwether, Troup57 min
Apr 4, 11:50 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot55 min
Apr 4, 11:52 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton38 min
Apr 4, 11:59 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Lamar, Monroe, Pike, Spalding and 1 more46 min
Apr 5, 12:14 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe61 min
Apr 5, 12:22 AM EDTSevere Thunderstorm WarningFFCMarion, Stewart, Webster53 min
Apr 5, 12:28 AM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Rockdale, Walton47 min
Apr 5, 12:41 AM EDTSevere Thunderstorm WarningFFCButts, Chattahoochee, Crawford, Jasper, Jones, Lamar and 5 more49 min
Apr 5, 12:48 AM EDTRiver Flood WarningFFCDade15 hr
Apr 5, 12:59 AM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter46 min
Apr 5, 1:08 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Putnam52 min
Apr 5, 1:12 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jones, Peach and 2 more63 min
Apr 5, 1:16 AM EDTSevere Thunderstorm WarningFFCWebster14 min
Apr 5, 1:28 AM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren47 min
Apr 5, 1:30 AM EDTSevere Thunderstorm WarningFFCWilkes45 min
Apr 5, 1:44 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Macon, Pulaski and 2 more46 min
Apr 5, 1:57 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Johnson, Laurens, Washington63 min
Apr 5, 2:11 AM EDTSevere Thunderstorm WarningFFCWilkinson19 min
Apr 5, 2:12 AM EDTSevere Thunderstorm WarningFFCHancock, Warren33 min
Apr 5, 2:31 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski, Telfair, Wheeler, Wilcox59 min
Apr 5, 2:55 AM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Laurens, Washington35 min
Apr 5, 3:09 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen66 min
Apr 5, 3:29 AM EDTSevere Thunderstorm WarningFFCJohnson16 min
Apr 5, 6:10 AM EDTRiver Flood WarningFFCForsyth3 hr
Apr 5, 3:25 PM EDTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 72 more18 hr
Apr 5, 3:25 PM EDTFreeze WarningFFCFannin, Towns, Union18 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.